MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD BHR CURVED CUP INTRODUCER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD BHR CURVED CUP INTRODUCER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 90128257
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that upon inspection the device was found with a cracked weld.No case involved.
 
Additional Manufacturer Narrative
A bhr curved introducer (part 90128257, lot s0704032) was returned for inspection after reporting that the instrument was found with a cracked weld.A visual inspection was performed, which noted mark and scratches across the whole device, consistent with surgical use.There is a cracked weld on the instrument.There is impact damage to the head.This confirms the reported complaint.A review of the complaint history for the bhr curved cup introducer was performed using part and batch numbers in search of similar recurring reports for the products during their lifetimes.Similar complaints have been identified.This will continue to be monitored.Due to the age of the instrument, and as the manufacturer is out of business, the production records could not be retrieved or reviewed for the instrument reportedly involved in this incident.However, all the released instruments involved would have met manufacturing specifications at the time of production.This instrument had a lifespan of 12+ years and it is unknown how many surgical cycles it was involved in during this time.Based on the available information and the returned instrument the probable root cause is expected wear/tear.If further information is received then the complaint will be reopened and investigated.No corrective or preventative actions have been initiated as a result of the performed investigation.The instrument will be retained at aurora uk as it cannot be repaired.

Brand Name
BHR CURVED CUP INTRODUCER
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
MDR Report Key10597867
Report Number3005975929-2020-00366
Device Sequence Number3830846
Product Code NXT
UDI-Device Identifier03596010533791
UDI-Public03596010533791
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number90128257
Device Catalogue Number90128257
Device Lot NumberS0704032
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date09/28/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1